Downloads: 223

Files in This Item:
File Description SizeFormat 
j.physd.2011.08.009.pdf528.82 kBAdobe PDFView/Open
Title: Linear stability of steady zonal jet flows induced by a small-scale forcing on a plane
Authors: Obuse, Kiori
Takehiro, Shin-ichi  kyouindb  KAKEN_id  orcid https://orcid.org/0000-0002-0857-3992 (unconfirmed)
Yamada, Michio  kyouindb  KAKEN_id
Author's alias: 小布施, 祈織
Keywords: Rotating fluid
Barotropic flow
Zonal jet
Turbulence
Beta effect
Cahn–Hilliard equation
Issue Date: Nov-2011
Publisher: Elsevier B.V.
Journal title: Physica D: Nonlinear Phenomena
Volume: 240
Issue: 22
Start page: 1825
End page: 1834
Abstract: We analytically obtain steady isolated zonal jet solutions of the evolution equation of zonal flows on a β plane with a homogeneous zonal flow and a small-scale sinusoidal transversal flow in the background, derived by Manfroi and Young (1999). It is shown that these steady zonal jet solutions are all linearly unstable. Numerical time integrations of the evolution equation also confirm that the perturbed unstable steady solution becomes a uniform flow in the long run. These results suggest that mergers/disappearances of zonal jets superposed upon background forced two-dimensional turbulence on a β plane or a rotating sphere might be due to the intrinsic instability of the zonal jets.
Rights: © 2011 Elsevier B.V.
This is not the published version. Please cite only the published version.
この論文は出版社版でありません。引用の際には出版社版をご確認ご利用ください。
URI: http://hdl.handle.net/2433/151132
DOI(Published Version): 10.1016/j.physd.2011.08.009
Appears in Collections:Journal Articles

Show full item record

Export to RefWorks


Export Format: 


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.